Texas, 2004Flash Flood in Texas, June 16, 2004
June 16, 2004 · NWS CRP · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 16, 1:20 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 16, 1:20 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
220 PM CDT WED JUN 16 2004
.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...SURFACE TROF
EXTENDING FROM THE VALLEY INTO THE CENTRAL TEXAS COAST HAS HELPED TO
INCREASE CONVERGENCE THIS AFTERNOON OVER THE EASTERN THIRD OF THE
CWA. HIGH BOUNDARY LAYER MOISTURE AND LACK OF CAP HAVE ALLOWED
STORMS TO BECOME WIDESPREAD ACROSS VICTORIA CROSSROADS REGION. WITH
LOW FFG VALUES IN THIS AREA...WILL HAVE TO WATCH THE FLOODING
POTENTIAL DUE TO THE TRAINING ECHOES. GOES SOUNDER SHOWS AN AREA 2
INCH PWATS OVER THE GULF OF MEXICO...MOVING TO THE NORTH-NORTHWEST.
THIS SHOULD BE PULLED TOWARD US TONIGHT AND MOVE ACROSS THE AREA
TOMORROW. AS THE TROF DEPARTS...H85 WINDS WILL BECOME MORE
SOUTHERLY AND WILL LIKELY DEVELOP A WEAK CAPPING INVERSION OVER THE
WESTERN AREAS. WILL KEEP POPS AT SLGT CHANCE TONIGHT FOR THE FAR
NORTHEASTERN COUNTIES AS UPPER-LOW MOVES OFF TO THE NORTHEAST AND
DAYTIME HEATING DIMINISHES. COULD STILL SEE SOME STREAMER SHOWERS
DEVELOP FROM SPEED CONVERGENCE AS WINDS COME UP OVER THE WATERS
TONIGHT. WILL KEEP SLGT CHANCE IN THE NORTHEAST THROUGH THE DAY
TOMORROW AS WELL AS SEA-BREEZE DRIVEN CONVECTION REMAINS A
POSSIBILITY...WITH THE BEST CHANCE AGAIN BEING OVER THE VICTORIA
AREA. SUB-TROPICAL RIDGE THEN SETS UP OVER THE GULF COAST WITH DEEP
SOUTHEASTERLY FLOW BEGINNING BY THU NIGHT/FRI MORNING.
&&
.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...MODELS CONTINUE TO INDICATE
RIDGE ACROSS SE U.S. AND NRN GULF BUILDING WEST INTO TEXAS AND NRN
MX INTO FRI AND THROUGH THE WEEKEND. GENERALLY DRY AND PERSISTENT
TEMP FORECAST IN ORDER OVER THE WEEKEND AND INTO THE EARLY PART OF
NEXT WEEK. VERY WEAK UPR LVL LOW FORECASTED TO MOVE NW OUT OF BAY OF
CAMPECHE TO JUST SOUTH OF BRO FRI AFTERNOON INTO EARLY SAT. SAT
AFTERNOON PWS PROGGED TO INCREASE BACK TO 1.8-1.9 ACROSS THE NE
COUNTIES. LOW ISOL POPS FROM PREVIOUS FORECAST LOOK GOOD FOR
POSSIBLE DIURNAL CONVECTION ALONG SEABREEZE SAT AFTERNOON OVER NE
COUNTIES. WEAK UPR LVL LOW SHOWN TO LIFT SLOWLY NNE THRU THE NW GULF
OF MX...WITH S TX ON WRN SIDE. WILL KEEP SUN AND MON DRY. LONG RANGE
GFS CONTINUING TO SHOW INCREASING MOISTURE TUE INTO WED AND S/W TROF
MOVING ACROSS TX ON WED. FOR NOW WILL ONLY INSERT ISOL POPS INTO
FORECAST FOR DAY SEVEN.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 76 93 75 93 74 / 10 10 00 00 00
VICTORIA 73 91 74 93 76 / 20 20 10 05 00
LAREDO 78 102 78 103 78 / 00 00 00 00 00
ALICE 75 96 74 96 74 / 10 10 00 00 00
ROCKPORT 77 90 78 90 78 / 10 20 05 00 00
COTULLA 74 99 74 99 74 / 00 00 00 00 00
&&
.CRP WATCHES/WARNINGS/ADVISORIES...NONE.
&&
94/MJ
Hazardous weather outlook, Jun 16, 4:17 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
517 AM CDT WED JUN 16 2004
GMZ230-235-250-255-270-275-TXZ229>234-239>247-162100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
517 AM CDT WED JUN 16 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH WEAK SURFACE
BOUNDARIES AND GENERATE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
VICTORIA CROSSROADS REGION AND NORTHERN PORTIONS OF THE COASTAL BEND
...AND ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN RIO
GRANDE PLAINS AND SOUTHERN PORTIONS OF THE COASTAL BEND TODAY.
SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL
RAINS...STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING...ESPECIALLY OVER THE VICTORIA CROSSROADS REGION AND THE
NORTHERN COASTAL BEND.
ISOLATED SHOWERS AND THUNDERSTORMS WILL REFORM OVER THE COASTAL
WATERS AFTER MIDNIGHT TONIGHT AND MOVE INLAND ACROSS THE NORTHERN
PORTIONS OF THE COASTAL BEND AND THE VICTORIA CROSSROADS REGION.
BRIEF HEAVY RAIN AND GUSTY WINDS WILL ACCOMPANY THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BB/TMT
In the hours before
Special weather statement, Jun 16, 1:00 PM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
200 PM CDT WED JUN 16 2004
TXZ234-162000-
VICTORIA-
200 PM CDT WED JUN 16 2004
...A STRONG THUNDERSTORM WILL CONTINUE ACROSS VICTORIA COUNTY THROUGH
300 PM CDT...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF VICTORIA...MOVING
NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MISSION
VALLEY...VICTORIA...NURSERY...DACOSTA AND TELFERNER.
THIS STRONG THUNDERSTORM HAS HAD A HISTORY OF PRODUCING PEA SIZE HAIL
WINDS GUSTING TO 30 TO 40 MPH FREQUENT LIGHTNING VERY HEAVY RAIN WITH
RAINFALL RATES BETWEEN ONE AND TWO INCHES AN HOUR.
BRIEF FUNNEL CLOUDS ARE ALSO POSSIBLE WITH THIS STORM. AT 145 PM
CDT...THE GOLAID EMERGENCY MANAGER RELAYED A REPORT OF TWO BRIEF
FUNNEL CLOUDS NEAR COLETO CREEK RESERVOIR. THESE FUNNELS ARE NOT
EXPECTED TO TOUCH THE GROUND...HOWEVER...MOVE AWAY FROM WINDOWS AND
TAKE COVER IF FUNNEL CLOUDS ARE OBSERVED.
STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
MJ
Flash Flood, Victoria
- When
- June 16, 1:55 PM CST to 3:00 PM CST
- Where
- Victoria County, 5 mi SSE of Victoria
- Reported by
- TRAINED SPOTTER
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Heavy rainfall resulted in flooding along Highway 185 just south of Victoria. Radar estimated 2 to 3 inches of rain fell across southern portions of Victoria county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Colorado, June 16, 20041 injured · $150,000 · F2 · 17 events
- Flash Flood in South Dakota, June 16, 2004$10 million · 1 event
- Hail and Damaging Winds in Texas, June 16, 2004$2.3 million · 2.75 in hail · 12 events
- Flash Flooding in Ohio, June 16 to 17, 2004$1.9 million · 2 events
- Flash Flooding in Arkansas, June 16, 2004$1.0 million · 3 events
- Flash Flooding in Wisconsin, June 16, 2004$733,000 · 4 events
- Flash Flooding and Hail in Iowa, June 16, 2004$312,000 · 1 in hail · 17 events
- Flash Flood in South Dakota, June 16, 2004$500,000 · 1 event
- Flash Flood in Iowa, June 16, 2004$500,000 · 1 event
- Flash Flooding and Lightning Strike in Iowa, June 16 to 17, 2004$237,000 · 12 events
- Flooding in Wisconsin, June 16 to 17, 2004$360,000 · 3 events
- Flash Flooding and Damaging Wind in Illinois, June 16 to 17, 2004$90,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408992.